MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 2L 5.5FR X 55CM BP; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 2L 5.5FR X 55CM BP; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-45552-VPSB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l picc for analysis.Signs-of-use were observed on the catheter body and inside the extension lines.The catheter appeared to be intentionally severed.Visual inspection of the returned catheter revealed a small hole in the distal extension line.The hole was located adjacent to the luer hub.The catheter body measured 16.5" which is not within the specifications of 22"-22.75".This indicates that at least 5.5" of the catheter were severed and not returned.The distal extension line outer diameter (od) measured 0.09359" which is within the specifications of 0.093"-0.097.The distal extension line inner diameter (id) measured 0.057" which is within the specifications of 0.055"-0.059".This indicates that the wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions-for-use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter lumens were attached to a lab inventory 10ml syringe and flushed.Water was observed exiting the hole in the distal extension line.The proximal line flushed normally, with no leaks or blockages observed.A manual tug test confirmed the proximal extension line was secure to its luer hub.All complaints are trended across product families on a monthly basis.The instructions-for-use (ifu) provided with the kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." a non-conformance was initiated to further investigate this issue.The customer report of an extension line leak was confirmed through complaint investigation of the returned sample.Visual inspection revealed a small hole in the distal extension line, adjacent to the luer hub which is consistent with a molding defect.Based on these circumstances, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "line was leaking where the lumen meets the pink hub.Line was in for 6 months." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PICC G4 STYLET: 2L 5.5FR X 55CM BP
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19220218
Report Number9680794-2024-00331
Device Sequence Number12810558
Product Code LJS
UDI-Device Identifier10801902208627
UDI-Public10801902208627
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K123759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDLX-45552-VPSB
Device Lot Number33F23F0573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown